Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS New York, NY

August 7, 2011Westchester County, New York

NWS New York, NY issued this special weather statement at Aug 7, 2011, 8:45 PM EDT for Westchester County, New York. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 8:45 PM EDT (00:45 UTC)
Expired
Aug 7, 2011, 9:15 PM EDT
In force
30 min
Issued by
NWS New York, NY

County Westchester County, NY

The radar

The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1389 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WWUS81 KOKX 080045
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
845 PM EDT SUN AUG 7 2011

CTZ009-NYZ071-080115-
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
845 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF PORT CHESTER...AND MOVING
SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. IN 
ADDITION...HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN 
HOUR...IS LIKELY WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER 
ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4104 7375 4111 7371 4117 7358 4109 7337
      4106 7341 4105 7345 4104 7347 4104 7349
      4102 7352 4102 7354 4100 7357 4101 7360
      4099 7364

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 8:03 PM EDT, 42 minutes earlier.

Area forecast discussion, Aug 7, 8:03 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
803 PM EDT SUN AUG 7 2011

.SYNOPSIS...
LOW PRESSURE MOVES THROUGH THE REGION THIS EVENING...FOLLOWED BY A
COLD FRONT LATE TONIGHT. ANOTHER WEAK COLD FRONT MOVES THROUGH THE
REGION ON MONDAY. UNSETTLED WEATHER IS THEN ON TAP FOR THE REST OF
THE WEEK AS A SERIES OF DISTURBANCES IMPACT THE REGION.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THERE IS A SIGNIFICANT AMOUNT OF LOW LEVEL INSTABILITY ACROSS THE
REGION AS CLOUDS HAVE BROKEN UP AND TEMPS HAVE WARMED WELL INTO
THE 80S...EVEN NEAR 90 IN/AROUND NYC/NE NJ...ALONG WITH SFC
DEWPOINTS IN THE LOWER 70S. THIS HAS RESULTED IN CAPE VALUES
AROUND 2000 J/KG. WEAK H5 SHORTWAVE OVER CENTRAL PA CONTINUES TO
TRACK EAST...AND SCATTERED SHOWERS AND THUNDERSTORMS ARE
DEVELOPING OVER CENTRAL AND EASTERN PA AHEAD OF IT...AND TRACKING
EAST INTO WESTERN NJ.

SHOWERS/TSTMS WILL MOVE INTO WESTERN PARTS OF THE FORECAST AREA BY
EARLY EVENING. SINCE LLJ HAS ALREADY DEPARTED THE REGION...THERE
IS A LACK OF UPPER LEVEL SUPPORT FOR WIDESPREAD SEVERE TSTMS. AS
SUCH...THE MAIN THREAT FROM TSTMS GOING INTO THIS EVENING WILL BE
HEAVY RAIN. PWATS ARE GENERALLY OVER 2"...AND WITH SFC DEWPOINTS
WELL INTO THE 70S...THERE IS ABUNDANT LOW-LEVEL MOISTURE IN THE
ATMOSPHERE. UPPER LEVEL WINDS ARE GENERALLY 20 KT OR LESS UP TO
ABOUT 15K FT...AND ABOVE THAT...WINDS INCREASE TO 40 KT OR LESS.
THEREFORE...STORMS ARE MOVING FAIRLY SLOWLY...AND SLOW-MOVING
STORMS PRODUCING HEAVY RAIN WILL RESULT IN URBAN AND SMALL STREAM
FLOODING...AND LOCALIZED FLASH FLOODING IS POSSIBLE AS WELL.

WITH LOSS OF DIURNAL HEATING AFTER SUNSET...CHANCES FOR
SHOWERS/TSTMS WILL TAPER OFF...WITH THE THREAT ENDING BY MIDNIGHT
AS THE SHORTWAVE DEPARTS.

WEAK COLD FRONT THEN MOVES THROUGH THE REGION LATE TONIGHT...
SHIFTING WINDS TO MORE OF A W-NW FLOW...AND ALLOWING A LESS HUMID
AIRMASS TO BUILD INTO THE REGION.

WITH ABUNDANT LOW-LEVEL MOISTURE SLOW TO SCOUR OUT...PATCHY FOG
WILL DEVELOP THIS EVENING AS WELL.

LOWS TONIGHT WILL DROP INTO THE UPPER 60S TO LOWER 70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
ZONAL FLOW SETS UP ON MONDAY. ALTHOUGH SFC DEWPOINTS WILL FALL
FROM THE LOWER 70S TO THE MID-UPPER 60S...THE AIRMASS WILL STILL
BE FAIRLY WARM. WILL EXPECT HIGHS ON MONDAY TO TOP OFF IN THE
LOWER 90S AROUND NYC/NE NJ...AND IN THE UPPER 80S TO NEAR 90
ELSEWHERE. THIS WILL RESULT IN A HEAT INDEX IN THE LOW-MID 90S
ACROSS NYC/NE NJ AND IN THE UPPER 80S TO LOWER 90S ELSEWHERE. WITH
A HEAT INDEX IN THE MID 90S ACROSS NYC ON MONDAY...THIS WOULD BE
THE SECOND CONSECUTIVE DAYS WITH A HEAT INDEX OF 95 DEGREES OR
BETTER...WILL GO AHEAD AND ISSUE A HEAT ADVISORY FOR MONDAY
AFTERNOON FOR THE 5 BOROUGHS.

WEAK COLD FRONT MOVES THROUGH THE REGION LATE IN THE DAY...
POSSIBLY TOUCHING OFF LATE DAY AND EVENING SHOWERS/TSTMS. MAIN
THREAT WILL BE ACROSS THE NORTHERN ZONES...BUT WILL ONLY CARRY
LOW-END CHANCE THERE AND SLIGHT CHANCE ELSEWHERE.

CHANCES FOR CONVECTION END MON EVENING. SKIES PARTIALLY CLEAR OUT
MON NIGHT AS HIGH PRES BUILDS BACK INTO THE REGION.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
UPPER LEVEL RIDGE SHIFTS EAST ON TUESDAY WITH UPSTREAM TROUGH
APPROACHING...INCREASING VORTICITY BY TUESDAY NIGHT INTO WEDNESDAY
MORNING. TROUGH AXIS MOVES THROUGH WEDNESDAY NIGHT. SOME RIDGING
THURSDAY AND FLOW ALOFT WILL BECOME QUASI-ZONAL. ANOTHER LARGER
SCALE TROUGH APPROACHES ON SATURDAY. UPPER LEVEL HEIGHTS CONTINUE
TO DECREASE ON SUNDAY AS AN UPPER LEVEL LOW STARTS TO MOVE
SOUTHWARD INTO THE NORTHEAST.

AT THE SURFACE...A WEAK LOW AT THE SURFACE WILL APPROACH THE AREA
TUESDAY. NAM AND GFS FASTER WITH THIS WITH THE LOW MOVING EAST OF
THE REGION BY WEDNESDAY. MEANWHILE...PREVIOUS RUNS OF CMC AND
ECMWF...HAVE A SLOWER TRACK AND MOVE THE LOW THROUGH WEDNESDAY
AND OUT OF THE AREA WEDNESDAY NIGHT. POPS FOR SHOWERS AND
THUNDERSTORMS WILL BE AT CHANCE FOR TUESDAY THROUGH WEDNESDAY. DID
NOT WANT TO GO WITH LIKELY YET UNTIL THERE IS BETTER MODEL
AGREEMENT WITH TIMING OF RAINFALL. TUESDAY AND TUESDAY NIGHT POPS
WILL BE DUE PRIMARILY TO THE LOW AND PVA ASSOCIATED WITH THE
TROUGH AND WEDNESDAY POPS WILL BE DUE TO JUST THE VORTICITY WITH
THE TROUGH ALOFT BUT AREAL COVERAGE WILL BE LIMITED WITH A DRIER
LOW LEVEL AIRMASS BUILDING INTO THE REGION AS WINDS TURN MORE
WESTERLY.

DECENT MODEL AGREEMENT BETWEEN GFS...ECMWF...AND CMC THEREAFTER
WITH DRY WEATHER THURSDAY THROUGH EARLY SATURDAY WITH HIGH
PRESSURE MOVING INTO PLACE. A FRONTAL SYSTEM APPROACHES AND MOVES
INTO THE REGION FOR NEXT WEEKEND. AGAIN...THIS WILL BRING ANOTHER
CHANCE FOR SHOWERS AND THUNDERSTORMS...A SLIGHT CHANCE ON SATURDAY
AFTERNOON AND A CHANCE FOR SUNDAY.

TEMPERATURES WILL NOT DEVIATE TOO MUCH FROM NORMAL VALUES TUESDAY
THROUGH THE NEXT WEEKEND.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
GENERALLY VFR. AREA OF SHOWERS AND THUNDERSTORMS MOVING THROUGH
THE LOWER HUDSON VALLEY WILL LIKELY AFFECT THE NYC AREA TERMINALS
00Z TO 02Z WITH MVFR CONDITIONS IN HEAVY RAIN. STORMS WILL BE
MOVING INTO SOMEWHAT MORE STABLE AIR AND WILL WEAKEN. WITH
MODERATE TO LOW CONFIDENCE IN THE STORMS AFFECTING THE TERMINALS
WILL CONTINUE WITH THE CB IN A TEMPO GROUP THROUGH 02Z.

WINDS WILL GRADUALLY SHIFT FROM THE SOUTH TO SOUTHWEST TO THE WEST
TO NORTHWEST THIS EVENING. NORTHWESTERLY WINDS PERSIST INTO MONDAY
AND INCREASE DURING THE DAY. BY AFTERNOON GUSTS UP TO 20 KT ARE
LIKELY AT THE NYC AREA TERMINALS.

LOCAL MVFR VISIBILITIES POSSIBLE IN FOG AFTER 04Z OUTSIDE OF THE
NYC AREA.

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY
AFTERNOON BUT LOW CONFIDENCE AT THIS TIME.

OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY...

MON NIGHT-TUE NIGHT...SUB-VFR POSSIBLE IN SCATTERED
SHOWERS/TSTMS.

WED...SUB-VFR POSSIBLE IN ISOLATED SHOWERS/TSTMS.

THU-FRI...VFR.

&&

.MARINE...
SEAS ON THE WESTERN OCEAN WATERS HAS SUBSIDED BELOW 5 FT...SO WILL
CANCEL THE SCA THERE. FOR THE REST OF THE OCEAN...SEAS WILL
GRADUALLY SUBSIDE BELOW 5 FT TONIGHT.

SCATTERED SHOWERS/TSTMS DEVELOP THIS EVENING AS AN UPPER LEVEL
DISTURBANCE MOVES THROUGH THE REGION. TORRENTIAL RAIN IS
EXPECTED...BUT THERE MAY BE A FEW 30 KT WIND GUSTS AS WELL.
STORMS END BY MIDNIGHT.

GENERALLY DRY WEATHER ON TAP FOR LATE TONIGHT THROUGH MON MORNING.
COLD FRONT MOVES THROUGH LATE IN THE DAY...POSSIBLY TOUCHING OFF
MORE SHRA/TSTMS. WINDS/WAVES WILL BE BELOW SCA CRITERIA MON/MON
NIGHT.

MAGNITUDE OF PRESSURE GRADIENT WILL NOT BE MUCH IN THE LONG TERM
PERIOD. AS A RESULT...WINDS AND SEAS ARE EXPECTED TO CONTINUE TO
REMAIN BELOW SCA CRITERIA.

&&

.HYDROLOGY...
SHOWERS/THUNDERSTORMS DEVELOP THIS EVENING...AND EXPECTING ABOUT
1/2 INCH QPF OVERALL. HOWEVER...WITH ABUNDANT LOW-LEVEL
MOISTURE...SOME AREAS COULD PICK UP AROUND 1" QPF...WHICH WOULD
RESULT IN LOCAL URBAN AND SMALL STREAM FLOODING. SOME FLASH
FLOODING IS POSSIBLE AS WELL.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY FROM 2 PM TO 6 PM EDT MONDAY FOR NYZ072>075-176-
     178.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT MONDAY
     FOR ANZ350.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM EDT MONDAY
     FOR ANZ353.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...JM
AVIATION...
MARINE...JM/MPS
HYDROLOGY...MPS
Hazardous weather outlook, Aug 7, 8:08 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
808 PM EDT SUN AUG 7 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078>081-177-179-081000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
808 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072>075-176-178-081000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
808 PM EDT SUN AUG 7 2011

...HEAT ADVISORY IN EFFECT FROM 2 PM TO 6 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-081000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
808 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 7, 6:00 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
600 PM EDT SUN AUG 7 2011

NYZ067-072300-
ORANGE-
600 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR 9 MILES SOUTHWEST OF
MONTICELLO...AND MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL
MOVE INTO NORTHWEST ORANGE COUNTY THROUGH 700 PM.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1.5 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7474 4151 7448 4154 7445 4145 7428
      4125 7449 4128 7457 4137 7471 4138 7471
      4141 7475 4142 7475 4143 7476 4146 7476

JM
Special weather statement, Aug 7, 7:39 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
739 PM EDT SUN AUG 7 2011

NJZ002-004-103>106-NYZ067>071-073-080045-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-SOUTHERN WESTCHESTER-WESTERN
BERGEN-WESTERN ESSEX-WESTERN PASSAIC-
739 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...NORTHERN
ESSEX...PASSAIC...PUTNAM...ROCKLAND...SOUTHERN ORANGE AND WESTCHESTER
COUNTIES...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
PEEKSKILL TO NEWTON...OR ALONG A LINE EXTENDING FROM PEEKSKILL TO 7
MILES NORTHWEST OF HOPATCONG...AND MOVING SOUTHEAST AT 25 MPH.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4119 7438 4123 7445 4143 7390 4111 7370
      4110 7372 4101 7365 4097 7365 4073 7437
      4078 7438 4086 7432 4090 7434 4090 7428
      4092 7429 4097 7428 4099 7432 4101 7443
      4104 7444 4102 7449 4108 7451

JM
Special weather statement, Aug 7, 8:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
845 PM EDT SUN AUG 7 2011

CTZ009-NYZ071-080115-
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
845 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF PORT CHESTER...AND MOVING
SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. IN
ADDITION...HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN
HOUR...IS LIKELY WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER
ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4104 7375 4111 7371 4117 7358 4109 7337
      4106 7341 4105 7345 4104 7347 4104 7349
      4102 7352 4102 7354 4100 7357 4101 7360
      4099 7364

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:47 PM EDTSpecial Weather StatementOKXBronx28 min
Aug 7, 9:34 PM EDTSpecial Weather StatementOKXNassau41 min
Aug 7, 9:36 PM EDTSpecial Weather StatementOKXBronx, Nassau, New York39 min
Aug 8, 3:18 PM EDTSpecial Weather StatementOKXPutnam42 min
Aug 8, 3:23 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester22 min
Aug 8, 3:49 PM EDTSpecial Weather StatementOKXWestchester56 min
Aug 8, 4:06 PM EDTSpecial Weather StatementOKXOrange, Rockland54 min
Aug 8, 4:29 PM EDTSpecial Marine WarningOKX31 min
Aug 8, 5:03 PM EDTSpecial Weather StatementOKXNassau27 min
Aug 8, 5:28 PM EDTSpecial Weather StatementOKXSuffolk32 min
Aug 8, 5:42 PM EDTSpecial Weather StatementOKXOrange33 min
Aug 8, 5:52 PM EDTSevere Thunderstorm WarningOKXOrange23 min
Aug 8, 6:10 PM EDTSpecial Weather StatementOKXPutnam65 min
Aug 8, 7:06 PM EDTSpecial Weather StatementOKXRichmond24 min
Aug 8, 7:17 PM EDTSpecial Weather StatementOKX43 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.